Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 28, 2007, 9:06 PM CDT for Lynn County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 9:06 PM CDT (02:06 UTC)
- Expired
- May 29, 2007, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:25 PM CDT | FLASH FLOOD | New Home, TX | MOST FARM TO MARKET ROADS WEST OF NEW HOME ARE FLOODED. REPORTS OF PEOPLE STRANDED IN VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 290207 FFWLUB TXC305-290500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LYNN COUNTY IN NORTHWEST TEXAS. * UNTIL MIDNIGHT CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN EXCESS OF 3 INCHES HAS FALLEN OVER THE LAST HOUR. THIS THUNDERSTORM WAS LOCATED NEAR NEW HOME...OR ABOUT 10 MILES NORTHWEST OF TAHOKA...MOVING SOUTHEAST AT 5 MPH. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE NEW HOME...GRASSLAND...WILSON AND TAHOKA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3311 10206 3297 10157 3337 10157 3338 10205 $$
1 follow-up statement
000 WGUS74 KLUB 290340 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1030 PM CDT MON MAY 28 2007 TXC305-290500- LYNN TX- 1030 PM CDT MON MAY 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR LYNN COUNTY... AT 1025 PM CDT...THE LYNN COUNTY EMERGENCY MANAGER REPORTED THAT ALL ROADS AND FARM TO MARKET ROADS WEST OF HIGHWAY 87 ARE IMPASSABLE DUE TO FLOODING FROM HEAVY RAINFALL. AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAINFALL OVER THE WARNED AREA. THE STRONGEST THUNDERSTORMS HAVE MOVED WELL SOUTH OF THE REGION BUT ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER THE NEXT HOUR OR TWO. DOPPLER RADAR ESTIMATES OF 2 TO 4 INCHES OF RAINFALL HAVE FALLEN WITH ISOLATED AMOUNTS APPROACHING 4 TO 6 INCHES ESPECIALLY OVER THE NORTHERN PART OF LYNN COUNTY THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF ONE TENTH TO ONE QUARTER OF AN INCH ARE EXPECTED WITH ISOLATED AMOUNTS UP TO ONE HALF INCH POSSIBLE.. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3311 10205 3297 10157 3337 10157 3338 10205 $$ KW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:09 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 28, 3:09 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 309 PM CDT MON MAY 28 2007 .SHORT TERM... UPPER LOW CONTINUING SLOWLY TO THE EAST-SOUTHEAST CROSSING NEAR RUIDOSO NEW MEXICO AT THIS TIME...STILL EXPECTED TO MOVE OUT ACROSS SOUTHEAST NEW MEXICO EARLY THIS EVENING THEN ACROSS NORTHERN PERMIAN BASIN EARLY TONIGHT. 50KT UPPER LEVEL JET ROTATING AROUND LOW CREATING MODESTLY FAVORABLE SHEAR PROFILE THOUGH MAY BE LEADING TOWARDS GREATER SUBSIDENCE IN ADVANCE. MOISTURE PULLING FURTHER NORTH ACROSS SOUTH PLAINS WITH SLIGHT CONVERGENCE MAY BE ENOUGH TO CONTINUE MENTION OF CHANCE THUNDERSTORMS MOST AREAS EARLY TONIGHT. WE HAVE ALSO ADDED A LIKELY SECTION OVER SOUTHERN ZONES WHERE OUTFLOWS SEEM MOST LIKELY DESTINED FROM NEW MEXICO BY EARLY EVENING...ALTHOUGH LACK OF A CUMULUS FIELD IN ADVANCE IS A PROBLEM FOR STORM CHANCES. FOR NOW WE WILL CONTINUE NEAR OUR WRF/NAM MODEL OUTPUT IN THIS REGARD. QUICK BURST OF HEAVY RAIN LEADING TO LOCAL STORM RUN-OFF ISSUES STILL SEEMS THE PRIMARY THREAT ALTHOUGH AS STATED EARLIER WE ALSO CANNOT RULE OUT A VERY LOW SEVERE RISK. LOW SHOULD SPIN OUT TO OUR SOUTHEAST LATER TONIGHT WITH DIMINISHING CHANCES AFTER MIDNIGHT. ATMOSPHERE WILL GO INTO BRIEF SHORT-WAVE RIDGING EARLY TUESDAY WITH MODEST LEE-SIDE PRESSURE FALLS SUPPORTING A LOW LEVEL JET TONIGHT. STRATUS TRANSPORT NORTHWARD LOOKS A GOOD BET EASTERN SOUTH PLAINS AND ROLLING PLAINS. DRY-LINE WILL TIGHTEN BY MIDDAY TUESDAY WITH PERHAPS A TREND TOWARDS BULGING THE DRY-LINE EASTWARD LATE MORNING INTO THE EARLY AFTERNOON. WRF/NAM HINTS AT AN ELEVATED CAP ISSUE FOR SOUTHERN ZONES NEAR THE 700 MB LEVEL...ALTHOUGH NOT YET A FATAL CAP. WE HAVE TRIMMED OUR MENTION OF THUNDER TUESDAY AFTERNOON FROM MINIMAL SOUTHWEST TO SOLID CHANCE NORTHEAST. ANY STORMS DEVELOPING TUESDAY AFTERNOON MAY HAVE SOME POTENTIAL TO STRENGTHEN GIVEN MORE FAVORABLE MID AND UPPER LEVEL SHEAR PROFILE. WARMED MAXIMUM TEMPERATURES SLIGHTLY TUESDAY...ESPECIALLY WESTERN ZONES BEHIND DRY-LINE...THOUGH IN GENERAL KEPT A NOTCH BELOW MOST GUIDANCE. FIRST 90 DEGREE OF THE YEAR MAY THREATEN KLBB DEPENDING ON HOW STRONG DOWNSLOPE SOUTHWEST WINDS DEVELOP LATE IN THE DAY. MCQUEEN .LONG TERM... MODELS IN VERY GOOD AGREEMENT ON BRINGING MID/UPPER LOW CURRENTLY OVER IDAHO SLOWLY EASTWARD TO NEAR SOUTHEAST MONTANA BY WEDNESDAY MORNING WHERE IT BECOME QUASI-STATIONARY THROUGH FRIDAY THEN IT BEGINS TO MOVE SLOWLY ACROSS THE NORTHERN PLAINS TOWARD THE UPPER MID WEST BY SATURDAY MORNING. DRY LINE IS EXPECTED TO MOVE INTO BIG COUNTRY/SOUTHERN LOW ROLLING PLAINS BY EARLY WEDNESDAY MORNING WITH A COLD FRONT MOVING INTO THE EXTREME SOUTHERN TEXAS PANHANDLE. COLD FRONT TO MOVE INTO THE PERMIAN BASIN WEDNESDAY AFTERNOON WITH ANOTHER COLD FRONT THEN EXPECTED TO MOVE INTO THE SOUTH PLAINS WEDNESDAY NIGHT/EARLY THURSDAY MORNING. THERE IS SOME DIFFERENCE IN MODELS WITH HANDLING OF FRONT...HOWEVER THERE A CONSENSUS THAT FRONT WILL BECOME QUASI-STATIONARY SOMEWHERE ACROSS THE PERMIAN BASIN/SOUTHERN SOUTH PLAINS BEFORE WASHING OUT BY SATURDAY MORNING. WITH FRONT OVER OR NEAR THE FORECAST AREA WILL CONTINUE CHANCE OF POPS THROUGH THURSDAY NIGHT. MODELS SHOW NORTHWEST FLOW ALOFT ACROSS THE REGION OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. CANNOT RULE OUT POSSIBILITY OF SOME POPS AND WILL CONTINUE SLIGHT CHANCE FOR THE WEEKEND. TEMPERATURES TO BE BELOW NORMAL THROUGH THE END OF THE WORK WEEK THEN CLIMB BACK TO NEAR NORMAL FOR THE WEEKEND. && .AVIATION... CHANCE OF THUNDERSTORMS BOTH KLBB AND KCDS THIS EVENING THOUGH CURRENT RADAR DISPLAY IS UNIMPRESSIVE. MAY NEED TO WAIT FOR THE LOW TO STEER OUT ACROSS SOUTHERN PLAINS THIS EVENING. LOW LEVEL JET TONIGHT SHOULD LEAD TO STRATUS AFTER MIDNIGHT AND MAY CAUSE LLWS ISSUES. RM && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 87 55 80 53 / 20 20 40 30 40 TULIA 57 84 54 81 56 / 30 30 40 30 40 PLAINVIEW 57 87 58 83 57 / 30 30 40 30 40 LEVELLAND 57 90 59 82 59 / 40 20 30 30 40 LUBBOCK 59 89 61 83 61 / 40 20 40 30 40 BROWNFIELD 57 90 58 87 59 / 60 20 30 30 40 CHILDRESS 63 85 66 85 63 / 40 40 50 40 40 SPUR 61 85 63 85 61 / 50 30 40 30 40 ASPERMONT 63 87 65 86 64 / 50 30 40 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/08
Hazardous weather outlook, May 28, 11:43 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT MON MAY 28 2007 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE SOUTHERN SOUTH PLAINS INTO THE PERMIAN BASIN AS A DISTURBANCE MOVES OUT OF NEW MEXICO INTO WEST TEXAS. STRONG DAYTIME HEATING IN THE PRESENCE OF THIS DISTURBANCE WILL GENERATE MODERATE INSTABILITY ACROSS MUCH OF THE AREA THIS AFTERNOON. ALTHOUGH WIND FIELDS REMAIN WEAK...SUFFICIENT TURNING WITH HEIGHT MAY ALLOW A FEW STORMS TO ORGANIZE AND BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH. THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A CLUSTER AND MOVE EAST INTO THE WESTERN ROLLING PLAINS THIS EVENING. AREAS SOUTH OF A LINE FROM LEVELLAND TO JAYTON WILL MOST LIKELY EXPERIENCE THUNDERSTORMS THIS AFTERNOON AND EVENING...INCLUDING LAKE ALAN HENRY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE VICINITY OF THE CAPROCK ACROSS THE FAR SOUTHERN PANHANDLE. THUNDERSTORMS HERE ARE EXPECTED TO BE MORE ISOLATED BUT SUFFICIENT INSTABILITY COULD RESULT IN HAIL TO QUARTER SIZE AND WIND GUSTS APPROACHING 60 MPH FROM THE STRONGEST STORMS. LOCALIZED FLOODING WILL ALSO REMAIN A CONCERN TODAY DUE TO HIGH MOISTURE LEVELS IN THE ATMOSPHERE AND ANTICIPATED SLOW STORM MOTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS A COLD FRONT APPROACHES THE AREA AND A DRYLINE EXTENDS SOUTH IN THE VICINITY OF THE CAPROCK. A STORM SYSTEM MOVING INTO THE CENTRAL ROCKIES WILL ALLOW STRONGER WESTERLY FLOW IN THE MID LEVELS WHICH WILL AID STORM ORGANIZATION. STORMS WILL INITIALLY BE ISOLATED ALONG THE DRYLINE DURING THE LATE AFTERNOON BUT BECOME MORE WIDESPREAD AS THEY DEVELOP ALONG THE ADVANCING COLD FRONT DURING THE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER LOCAL LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD CLOSELY MONITOR THE WEATHER ESPECIALLY ACROSS THE SOUTHERN SOUTH PLAINS.
In the hours before
Local storm report, May 28, 6:54 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
654 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 W WOODROW 33.45N 101.90W
05/28/2007 M1.00 INCH LUBBOCK TX NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED BY NWS EMPLOYEE
&&
JDVLocal storm report, May 28, 6:57 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
657 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2.5 N SLIDE 33.45N 101.93W
05/28/2007 E1.25 INCH LUBBOCK TX BROADCAST MEDIA
HALF DOLLAR SIZED HAIL REPORTED BY BROADCAST MEDIA
&&
JDVLocal storm report, May 28, 8:02 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
802 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 2 S WOODROW 33.42N 101.84W
05/28/2007 E1.00 INCH LUBBOCK TX TRAINED SPOTTER
A TRAINED SPOTTER REPORTED QUARTER SIZED HAIL JUST
SOUTH OF WOODROW
&&
JDVLocal storm report, May 28, 8:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
849 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 10 N PLAINVIEW 34.34N 101.72W
05/28/2007 E0.88 INCH SWISHER TX BROADCAST MEDIA
BROADCAST MEDIA REPORTED NICKEL SIZE HAIL JUST SOUTH OF
KRESS ALONG THE SWISHER AND HALE COUNTY LINE
&&
JDVLocal storm report, May 28, 8:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
856 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 6 NNW ROPESVILLE 33.49N 102.19W
05/28/2007 E0.88 INCH HOCKLEY TX PUBLIC
NICKEL SIZED HAIL REPORTED
&&
JDVLocal storm report, May 28, 9:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 5 S WOODROW 33.37N 101.84W
05/28/2007 E0.75 INCH LYNN TX PUBLIC
PENNY SIZED HAIL REPORTED. REPORT RELAYED BY NWS
MIDLAND.
&&
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:09 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 36 min |
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 28 min |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 50 min |
| May 28, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 56 min |
| May 28, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 54 min |
| May 28, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 28, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 33 min |
| May 28, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 63 min |
| May 28, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| May 28, 9:07 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 38 min |
| May 28, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 60 min |
| May 28, 10:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 66 min |
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
| May 28, 11:04 PM CDT | Flash Flood Warning | LUB | Floyd | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.